Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 10, 2014, 9:32 PM EST for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2014, 9:32 PM EST (02:32 UTC)
- Expired
- Jan 10, 2014, 10:00 PM EST
- In force
- 28 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 57 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS52 KRAH 110232
SVRRAH
NCC101-163-191-110300-
/O.NEW.KRAH.SV.W.0001.140111T0232Z-140111T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
932 PM EST FRI JAN 10 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1000 PM EST
* AT 931 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER SPIVEYS CORNER...OR 14 MILES NORTHWEST OF
CLINTON...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT OLIVE...KEENER...VANN CROSSROADS...SPIVEYS CORNER...PLAIN
VIEW...NEWTON GROVE...SALEMBURG...GRANTHAM AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3512 7859 3516 7860 3543 7832 3522 7798
3517 7809 3519 7816 3514 7817 3500 7850
TIME...MOT...LOC 0231Z 227DEG 31KT 3516 7849
$$
772 follow-up statements
156
WWUS52 KRAH 110248
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EST FRI JAN 10 2014
NCC101-163-191-110300-
/O.CON.KRAH.SV.W.0001.000000T0000Z-140111T0300Z/
JOHNSTON NC-SAMPSON NC-WAYNE NC-
948 PM EST FRI JAN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR SOUTHERN JOHNSTON...NORTHEASTERN SAMPSON AND SOUTHWESTERN WAYNE
COUNTIES...
AT 946 PM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPIVEYS CORNER...OR 15 MILES NORTH OF CLINTON...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE... NEWTON GROVE... KEENER...VANN
CROSSROADS...SPIVEYS CORNER...PLAIN VIEW... GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3511 7847 3516 7854 3523 7853 3543 7832
3522 7798 3517 7808 3519 7816 3514 7817
3508 7832
TIME...MOT...LOC 0246Z 225DEG 27KT 3522 7844
$$
77216
WWUS52 KRAH 110301
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1001 PM EST FRI JAN 10 2014
NCC101-163-191-110310-
/O.EXP.KRAH.SV.W.0001.000000T0000Z-140111T0300Z/
JOHNSTON NC-SAMPSON NC-WAYNE NC-
1001 PM EST FRI JAN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JOHNSTON...
NORTHEASTERN SAMPSON AND SOUTHWESTERN WAYNE COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3511 7847 3516 7854 3523 7853 3543 7832
3522 7798 3517 7808 3519 7816 3514 7817
3508 7832
TIME...MOT...LOC 0255Z 227DEG 31KT 3522 7844
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 8:20 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jan 10, 8:20 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 820 PM EST FRI JAN 10 2014 .SYNOPSIS...A STRONG COLD FRONT SWEEPS ACROSS THE REGION SATURDAY. HIGH PRESSURE BUILDS BACK IN ON SUNDAY. && .NEAR TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 320 PM FRIDAY... PATCHES OF LIGHT TO BRIEFLY MODERATE RAIN CONTINUE TO TRACK NORTHWARD ACROSS CENTRAL NC IN THE WARM MOIST SLY FLOW A FEW THOUSAND FEET ABOVE THE SURFACE. OBSERVED RAINFALL AMOUNTS HAVE AVERAGE A FEW HUNDREDTHS PER HOUR EXPECT WHERE THE HEAVIER PATCHES OF RAIN HAVE OCCURRED (>40DBZ) WHERE RAINFALL AMOUNTS AVERAGE CLOSE TO A QUARTER OF AN INCH PER HOUR. SATELLITE TRENDS INDICATE AN AREA OF EXPANDING/COOLING CLOUD TOPS OVER SC...EXPANDING/HEADING INTO SOUTHERN SECTIONS OF NC AT 19Z IN VICINITY OF A MODEST VORTICITY MAXIMUM LIFTING NE OVER THE REGION. UNDERNEATH THESE EXPANDING/COOLING CLOUD TOPS...EXPECT AN AREA OF MODERATE TO BRIEFLY HEAVY RAIN TO OCCUR. THIS AREA OF RAIN EXPECTED TO LIFT NORTH-NE ACROSS THE PIEDMONT OF CENTRAL NC...LIKELY AFFECTING THE AFTERNOON COMMUTE ALONG THE I-40/85 CORRIDOR FROM THE TRIAD TO THE TRIANGLE. WIDE VARIANCE IN TEMPS OBSERVED ACROSS THE REGION THIS AFTERNOON AS TEMPS HAVE HELD IN THE 30S IN THE NW PIEDMONT WHERE A HYBRID CAD HAS SET-UP. FARTHER SE...TEMPS HAVE WARMED INTO THE LOW-MID 60S OVER THE SOUTHERN COASTAL PLAIN. AN INVERTED SFC TROUGH/CAD BOUNDARY SEPARATES THESE TWO DISTINCT AIRMASS AND THIS FEATURE EXPECTED TO LINGER INTO THE EVENING IN VICINITY OF I-95...THEN LIFT NORTH- NORTHWEST AS A WARM FRONT LATER TONIGHT. AS BOUNDARY LIFTS NWD...RAIN SHOWERS WILL BECOME LESS NUMEROUS WITH JUST SCATTERED SHOWERS EXPECTED ACROSS THE REGION OVERNIGHT. ALSO...SLY WINDS WILL BEGIN TO INCREASE...ESPECIALLY AFTER MIDNIGHT...AS A DEEP MID-UPPER LEVEL TROUGH AND ATTENDANT SFC COLD FRONT ADVANCES TOWARD THE CAROLINAS. THIS UPTICK IN THE SLY WINDS WILL CAUSE TEMPS TO RISE OVERNIGHT. FOR MANY FOLKS...THE MAX TEMP FOR JANUARY 10TH WILL OCCUR CLOSE TO MIDNIGHT. TEMPS BEFORE DAYBREAK SHOULD RANGE FROM THE UPPER 40S TO NEAR 50 IN THE NW TO AROUND 60 IN THE SANDHILLS AND COASTAL PLAIN. SATURDAY...ACTIVE WEATHER DAY POSSIBLY IN STORE AS STRONG LOW LEVEL JET (50-60KTS) OCCURRING AHEAD OF THE MID-UPPER LEVEL TROUGH WILL CONTINUE TO TRANSPORT WARM MOIST AIR INTO CENTRAL NC. PRECIPITABLE WATER VALUES BY SATURDAY MORNING SHOULD BE 1.5-1.6 INCHES...WELL ABOVE NORMAL FOR THIS TIME OF YEAR. THE MID-UPPER LEVEL TROUGH WILL ACTUALLY STRENGTHEN AS IT GETS CLOSER TO OUR REGION AND TAKE ON A NEUTRAL TO SLIGHTLY NEGATIVE TILT BY 00Z SUNDAY. THIS WILL ALLOW SLIGHTLY COOLER AIR TO OVERSPREAD THE CAROLINAS ALOFT...RESULTING IN MID LEVEL LAPSE RATES AROUND 6 DEG C/KM. UPPER DIVERGENCE WILL ALSO INCREASE OVER OUR FORECAST AREA AS UPPER JET EXTENDING ALONG/JUST WEST OF THE APPALACHIANS INCREASES TO AROUND 140KTS. MANY PARAMETERS IN PLACE TO SUPPORT WIDESPREAD SHOWERS WITH HEAVY RAIN POSSIBLE. STILL SOME QUESTION AS TO THE AMOUNT OF SFC BASED INSTABILITY. LATEST MODEL RUN SIMILAR OR SLIGHTLY BETTER WITH AVAILABLE INSTABILITY. NAM-GFS SUGGEST MLCAPE 400-700 J/KG DURING THE AFTERNOON. WHILE THE INSTABILITY OUTSTANDING...THE STRONG KINEMATICS (BULK SHEAR 50-60KTS AND 0-1KM SHEAR HELICITY 200-300 M2/S2) WILL MORE THAN MAKE UP FOR THIS. SOUNDING HODOGRAPHS DEPICT LONG CURVED PROFILES INDICATIVE OF CONVECTIVE LINES WITH POSSIBLE SUPERCELLS. CONSIDERING THE STRENGTH OF THE WINDS IN THE LOWEST 10K FEET...EXPECT STRONG WIND GUSTS WITH ANY BANDS OF CONVECTION THAT DEVELOP WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE. COULD SEE A FEW ROTATING STORMS...ONE OR TWO EMBEDDED IN THE CONVECTIVE LINE ALONG OF THE FRONT...AND A FEW STORMS WELL AHEAD OF THE LINE. THIS SUGGEST A SLIGHT RISK FOR BRIEF TORNADOES SATURDAY AFTERNOON...MAINLY ALONG AND EAST OF HIGHWAY 1. TEMPS SATURDAY AFTERNOON AHEAD OF THE CONVECTIVE LINE SHOULD BE WELL INTO THE 60S TO AROUND 70 IN THE WEST TO THE LOWER (POSSIBLY MID 70S) IN THE EAST. SATURDAY NIGHT...COLD FRONT SHOULD EXIT OUR COASTAL PLAIN COUNTIES PRIOR TO 10 PM. BACK EDGE OF SHOWERS SHOULD BE ALONG THE HIGHWAY 1 CORRIDOR AROUND 7 PM...AND DIMINISH OVER THE COASTAL PLAIN BEFORE MIDNIGHT. STRONG SUBSIDENCE IN THE WAKE OF THE TROUGH ALONG WITH MUCH DRIER AIR ADVECTING INTO THE REGION ON WLY WINDS WILL CAUSE SKIES TO CLEAR WEST-TO-EAST DURING THE EVENING AND INTO THE OVERNIGHT HOURS. MIN TEMPS WILL RANGE FROM NEAR 40 NW TO MID 40S SE. && .SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 120 PM FRIDAY... A BRIEF QUIET PERIOD. THE MID LEVEL TROUGH AXIS IS EXPECTED TO BE SITUATED OVER THE EAST COAST SUNDAY MORNING... WITH HIGH PRESSURE OVER THE CENTRAL GULF COAST STATES. WHILE THERE MAY BE A LITTLE MORNING CLOUDINESS IN NC AS THE LAST BATCH OF ENERGY DROPS INTO THE TROUGH BASE SWINGING IT QUICKLY OFFSHORE... FORECAST SOUNDINGS DEPICT LOW LEVEL DOWNSLOPE FLOW AND DEEP DRYING TAKING PLACE PRIOR TO DAYBREAK AND STRONG MID LEVEL WARMING THROUGHOUT THE DAY AS THE RIDGE ALOFT SHIFTS OVER THE SOUTHEAST STATES WITHIN A VERY PROGRESSIVE PATTERN. SHALLOW MIXING SHOULD MAKE FOR SLIGHTLY COOLER TEMPS THAN THICKNESSES WOULD IMPLY... AND EXPECT HIGHS SUNDAY OF 54- 60. LOWS SUN NIGHT 34-39 UNDER CLEAR SKIES WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING. THE SURFACE HIGH MOVES QUICKLY ENE OFF THE SOUTHEAST COAST EARLY MONDAY... AS ANOTHER LONGWAVE TROUGH DIGS TO OUR WEST OVER TX/OK/AR/LA BY LATE MONDAY. STRENGTHENING MID-UPPER LEVEL WINDS FROM THE SW AHEAD OF THIS TROUGH SHOULD BRING A THICKENING VEIL OF HIGH CLOUDS FROM THE WSW DURING MONDAY. RISING THICKNESSES TO WELL ABOVE NORMAL VALUES SUPPORT HIGHS OF 57-65. -GIH && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... AS OF 300 PM FRIDAY... FOR MONDAY NIGHT THROUGH WEDNESDAY: THE GFS/ECMWF CONTINUE TO SHOW A LONGWAVE TROUGH CROSSING CENTRAL/ERN NORTH AMERICA DURING THIS PERIOD... ALTHOUGH DIFFERENCES REGARDING TIMING AND PHASING PERSIST. THE SOUTHERN PORTION OF THIS TROUGH APPROACHES FROM THE WEST MON NIGHT... AND WHILE THE ECMWF HAS SPED UP IN RECENT RUNS TO BE CLOSER TO THE GFS SOLUTION... IT REMAINS NOTABLY STRONGER AND MORE AMPLIFIED THAN THE GFS. THIS MEANS THAT THE ECMWF IS MUCH WETTER FOR CENTRAL NC (ESPECIALLY LATE MON NIGHT THROUGH TUE) WITH THE WARM SECTOR SURGING WELL INLAND (SIMILAR TO SATURDAY'S EVENT) LEADING TO GUSTY SW WIND AND POSSIBLE A STORM OR TWO... WHILE THE GFS IS MUCH FASTER/LESS AMPLIFIED WITH WEAKER SHEARED VORTICITY CROSSING THE AREA ABOUT 6 HRS EARLIER AND JUST A QUICK SHOT AT VERY LIGHT PRECIP LATE MON NIGHT-TUE. THERE IS NO CLEAR WINNER HERE... ALTHOUGH THE ECMWF DOES HAVE A BIT OF A DEEP/SLOW BIAS ACCORDING TO WPC... SO WILL NOT GO ENTIRELY INTO ANY ONE SOLUTION... BUT MAINTAIN GOOD CHANCE POPS MON NIGHT THROUGH TUE AFTERNOON... ENDING BY EVENING AS THE SOUTHERN PORTION OF THE TROUGH STARTS LIFTING TO THE NE IN RESPONSE TO NORTHERN STREAM ENERGY DIGGING BACK OVER THE MIDWEST AND MID/LOWER MISS VALLEY. EXPECT TEMPS TUE THAT ARE SLIGHTLY COOLER THAN NORMAL IN THE NW AND WARMER THAN NORMAL IN THE SE... TO ACCOUNT FOR A POSSIBLE INLAND-MOVING WARM SECTOR. A WNW LOW LEVEL FLOW FOLLOWS FOR TUE NIGHT/WED AS NORTHERN STREAM VORTICITY DIVES INTO THE MIDSOUTH AND NRN GULF STATES BEFORE SWINGING ENE INTO THE WRN CAROLINAS. WITH THIS FEATURE THE GFS IS FASTER AND STRONGER WITH THIS ENERGY COMPARED TO THE ECMWF BUT IS STILL LESS AMPLIFIED... AND AS A RESULT THE ECMWF HAS LESS OF A DRYING DOWNSLOPE LOW LEVEL WIND COMPONENT... A LITTLE MORE MOISTURE INFLUX OPPORTUNITY... AND GREATER HEIGHT FALLS... AND HENCE IT GENERATES MORE PRECIP ESPECIALLY OVER NRN/WRN NC THAN THE GFS. BASED ON PARTIAL THICKNESSES AND FORECAST SOUNDINGS FROM BOTH MODELS... ANY PRECIP WOULD LIKELY BE IN THE FORM OF CONVECTIVE SNOWSHOWERS... LIKELY MIXED WITH RAIN SHOWERS WHERE THE SHALLOW SURFACE-BASED ABOVE- FREEZING LAYER IS SUFFICIENTLY DEEP EAST OF HIGHWAY 1. REGARDLESS... WILL KEEP TEMPS ON THE LOW SIDE WED AS WE ARE LIKELY TO SEE A CHILLY AIR MASS IN PLACE WITH PLENTY OF CLOUDS. FOR THURSDAY/FRIDAY... WEDNESDAY'S DEEP TROUGH AXIS SHIFTS OFF THE EAST COAST THU MORNING... WITH HIGH PRESSURE CROSSING THE NRN GULF AND SOUTHERN GULF COAST AND SOUTHEAST STATES. EXPECT ANOTHER VERY BRIEF RESPITE IN THE ACTIVE WEATHER... GIVEN THIS VERY PROGRESSIVE PATTERN WE'RE IN... AS WE WILL SEE YET ANOTHER BROAD AND FAIRLY DEEP TROUGH DIGGING OVER NORTHEAST NORTH AMERICA BY FRIDAY. EXPECT ABOVE- NORMAL TEMPS THU AFTERNOON THROUGH FRI AS WE GET RETURN W AND WSW FLOW WITH THE DEPARTING HIGH... AND DRY WEATHER SHOULD PERSIST AS WE LACK ANY FEED OF MOISTURE INTO THE AREA. -GIH && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... AS OF 740 PM FRIDAY... ADVERSE AVIATION CONDITIONS ARE EXPECTED TO CONTINUE FOR THE 24 HOUR TAF PERIOD. LIFR CONDITIONS THIS EVENING AT KGSO/KINT/KRDU ARE EXPECTED TO SPREAD EAST/SOUTHEASTWARD TO KFAY/KRWI LATER THIS EVENING INTO EARLY SATURDAY MORNING AS THE MAIN AREA OF RAIN BEGINS TO LIFT NORTH AND EAST OF THE AREA... LEAVING CENTRAL NC IN A MOIST AIRMASS WITH PATCHY RAIN AND DRIZZLE POSSIBLE. THIS WILL YIELD LOW CIGS AND VISBYS (WITH POSSIBLY SOME DENSE FOG AFTER MIDNIGHT)... ESPECIALLY IN THE HEART OF THE DAMMING REGION AT KGSO/KINT... WHERE LIFR CONDITIONS MAY PERSIST INTO LATE SATURDAY MORNING... MAYBE EVEN EARLY SATURDAY AFTERNOON. THUS... EXPECT WE MAY SEE SOME IMPROVEMENT IN THE CIGS AND VISBYS BY AROUND 10-12Z AT KFAY AND KRWI... WHERE THE CAD AIRMASS IS EXPECTED TO RETREAT FIRST... THEN SPREAD WESTWARD THROUGH THE DAY. WE STILL MAY HOLD ONTO MVFR CONDITIONS THOUGH BEFORE THE NEXT ROUND OF SHOWERS AND POSSIBLE SOME STORMS CROSSES THE AREA SATURDAY AFTERNOON ALONG AND IN ADVANCE OF A COLD FRONT. BEHIND THE FRONT EXPECT WE WILL SEE SUB-VFR CONDITIONS SCATTER ALONG WITH A RETURN TO DRY WEATHER. THE SURFACE FRONT SHOULD MOVE THROUGH KGSO/KINT/KRDU SATURDAY AFTERNOON... AND BE INVOF KRWI AND KFAY NEAR THE END OF THE TAF PERIOD. IN ADDITIONS TO THE SUB-VFR CIGS AND VISBYS... WE WILL LIKELY SEE SOME LLWS CONDITIONS AT KGSO/KINT/KRDU AND POSSIBLY KRWI AND KFAY... AS SOUTHERLY WINDS AT AROUND 30-40 KTS (AT AROUND ONE THOUSAND FEET) ARE EXPECTED ABOVE COOL STABLE LAYER AT THE SURFACE... WHERE WINDS ARE EXPECTED TO BE NORTHEASTERLY TO LIGHT AND VARIABLE. HOWEVER... AS THE CAD RETREATS AND THE WARM AIR BEGINS TO SURGE INLAND WE WILL BEGIN TO MIX DOWN SOME OF THESE STRONGER SOUTH TO SOUTHWESTERLY WINDS... YIELDING WINDS OF 15 TO 20 MPH... WITH GUSTS OF UP TO 30 MPH POSSIBLE. OUTLOOK: VFR CONDITIONS ARE EXPECTED LATE SAT NIGHT THROUGH WED BUT WITH TWO EXCEPTIONS: ANOTHER STORM SYSTEM WILL BRING A CHANCE FOR IFR CONDITIONS LATE MON NIGHT THROUGH MID MORNING TUE WITH A LITTLE LIGHT RAIN POSSIBLE.... THEN A FAST-MOVING UPPER DISTURBANCE MAY BRING A PERIOD OF SUB-VFR CIGS WED AFTERNOON. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...WSS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...BSD/HARTFIELD
Hazardous weather outlook, Jan 10, 3:37 PM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 337 PM EST FRI JAN 10 2014 NCZ021>023-038-039-073>075-083-084-111030- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND- 337 PM EST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS...POSSIBLY A FEW THUNDERSTORMS...WITH VERY GUSTY WINDS COULD OCCUR SATURDAY. WIND GUSTS COULD REACH 40 TO 50 MPH. EVEN OUTSIDE OF ANY STRONGER SHOWER OR STORM...WIND GUSTS COULD REACH 30 TO 35 MPH. THE THREAT FOR STRONG WIND GUSTS WITH THE SHOWERS AND STORMS WILL BE HIGHEST BETWEEN NOON AND 6 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND 6 PM SATURDAY. NCZ007>011-024>028-040>043-076>078-085-086-088-089-111030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 337 PM EST FRI JAN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND SCATTERED THUNDERSTORMS COULD PRODUCE STRONG TO SEVERE WIND GUSTS SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS WITH A SLIGHT RISK FOR BRIEF WEAK TORNADOES. EVEN OUTSIDE OF ANY STRONGER SHOWER OR STORM...WIND GUSTS COULD REACH 30 TO 35 MPH. THE SEVERE WEATHER THREAT APPEARS GREATEST BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY BETWEEN NOON AND 8 PM.
In the hours before
Special weather statement, Jan 10, 9:01 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EST FRI JAN 10 2014
NCZ042-077-088-089-110245-
HARNETT-SAMPSON-CUMBERLAND-JOHNSTON-
901 PM EST FRI JAN 10 2014
...SHOWERS WITH GUSTY WINDS WILL MOVE ACROSS EASTERN
HARNETT...NORTHWESTERN SAMPSON...CUMBERLAND AND SOUTHWESTERN
JOHNSTON UNTIL 945 PM EST...
AT 858 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER 8 MILES SOUTH OF GODWIN...OR 13 MILES EAST OF FAYETTEVILLE...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LILLINGTON...DUNN...ANGIER...BENSON...GODWIN...SPIVEYS
CORNER...BUIES CREEK...ERWIN... EASTOVER...COATS...STEDMAN...NEWTON
GROVE...WADE...FALCON...LINDEN AND SPIVEY'S CORNER.
LAT...LON 3509 7894 3552 7872 3535 7819 3534 7820
3534 7821 3532 7824 3533 7826 3531 7829
3529 7831 3527 7828 3495 7864
TIME...MOT...LOC 0158Z 208DEG 31KT 3510 7866
22Special weather statement, Jan 10, 9:16 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EST FRI JAN 10 2014
NCZ086-088-110300-
HOKE-CUMBERLAND-
916 PM EST FRI JAN 10 2014
...SHOWERS WITH GUSTY WINDS WILL MOVE ACROSS SOUTHEASTERN HOKE AND
CUMBERLAND UNTIL 1000 PM EST...
AT 913 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH GUSTY WINDS NEAR RAEFORD...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...GODWIN...DUNDARRACH...POPE
AFB...HOPE MILLS...SPRING LAKE...EASTOVER...WADE...FALCON...LINDEN...
ROCKFISH...BONNIE DOONE...SILVER CITY AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3488 7913 3501 7925 3522 7896 3522 7892
3524 7887 3525 7886 3526 7879 3524 7862
3520 7864 3516 7863 3508 7867 3493 7899
3495 7904
TIME...MOT...LOC 0213Z 232DEG 39KT 3500 7910
77Special weather statement, Jan 10, 9:26 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
926 PM EST FRI JAN 10 2014
NCZ042-078-089-110315-
WAYNE-SAMPSON-JOHNSTON-
926 PM EST FRI JAN 10 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHWESTERN
WAYNE...NORTHERN SAMPSON AND SOUTH CENTRAL JOHNSTON UNTIL 1015 PM
EST...
AT 924 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SPIVEYS CORNER...OR 14 MILES NORTHWEST OF
CLINTON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION... DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS
STORM. IF THE STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING
MAY NEED TO BE ISSUED.
LOCATIONS IMPACTED INCLUDE...
KEENER...VANN CROSSROADS...SPIVEYS CORNER...PLAIN VIEW...NEWTON
GROVE...SALEMBURG...GRANTHAM AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3511 7866 3511 7864 3516 7864 3516 7863
3540 7828 3524 7808 3499 7854
TIME...MOT...LOC 0224Z 227DEG 31KT 3512 7854
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 9:01 PM EST | Special Weather Statement | RAH | Cumberland | 44 min |
| Jan 10, 9:16 PM EST | Special Weather Statement | RAH | Cumberland | 44 min |
| Jan 10, 9:26 PM EST | Special Weather Statement | RAH | Sampson | 49 min |
| Jan 10, 9:29 PM EST | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jan 10, 10:08 PM EST | Special Weather Statement | RAH | Wayne | 52 min |
| Jan 10, 10:39 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wilson | 66 min |
| Jan 11, 6:58 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 77 min |
| Jan 11, 8:26 AM EST | Special Weather Statement | RAH | Alamance, Durham, Orange, Person | 49 min |
| Jan 11, 9:15 AM EST | Special Weather Statement | RAH | Chatham, Durham, Franklin, Granville, Vance, Wake and 1 more | 75 min |
| Jan 11, 9:38 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 52 min |
| Jan 11, 10:38 AM EST | Special Weather Statement | RAH | Chatham, Durham, Granville, Lee, Vance | 52 min |
| Jan 11, 10:49 AM EST | Special Weather Statement | RAH | Harnett, Johnston, Wake | 56 min |
| Jan 11, 11:58 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 62 min |
| Jan 11, 12:06 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 39 min |
| Jan 11, 12:11 PM EST | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 11, 12:20 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 40 min |
| Jan 11, 12:45 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 60 min |
| Jan 11, 12:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 55 min |
| Jan 11, 1:21 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 54 min |
| Jan 11, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 38 min |
| Jan 11, 1:23 PM EST | Tornado Warning | RAH | Alamance, Chatham, Orange | 37 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | RAH | Cumberland, Johnston, Sampson | 59 min |
| Jan 11, 1:41 PM EST | Tornado Warning | RAH | Chatham, Durham, Orange, Wake | 34 min |
| Jan 11, 1:42 PM EST | Areal Flood Advisory | RAH | Durham, Orange, Person | 2 hr |
| Jan 11, 1:45 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Person, Vance, Wake | 60 min |
| Jan 11, 1:45 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Nash, Sampson, Wayne and 1 more | 60 min |
| Jan 11, 2:01 PM EST | Tornado Warning | RAH | Durham, Johnston, Wake | 29 min |
| Jan 11, 2:13 PM EST | Tornado Warning | RAH | Franklin, Granville, Vance, Wake | 32 min |
| Jan 11, 2:20 PM EST | Tornado Warning | RAH | Johnston | 25 min |
| Jan 11, 2:22 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Nash, Warren | 53 min |
| Jan 11, 2:34 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Wayne, Wilson | 56 min |
| Jan 11, 3:08 PM EST | Special Weather Statement | RAH | Sampson | 37 min |
| Jan 11, 4:55 PM EST | Areal Flood Advisory | RAH | Moore | 6 hr |
| Jan 11, 4:55 PM EST | River Flood Warning | RAH | Alamance | 23 hr |
| Jan 11, 5:48 PM EST | River Flood Warning | RAH | Chatham | 32 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.